Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 106, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 23, 2012, 3:02 AM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2012, 3:02 AM PDT (10:02 UTC)
- Expired
- Jul 24, 2012, 2:29 AM PDT
- In force
- 23 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
252 WHUS76 KMTR 231002 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 302 AM PDT MON JUL 23 2012 PZZ540-575-231115- /O.CAN.KMTR.SC.Y.0105.000000T0000Z-120723T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 302 AM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ PZZ530-231815- /O.NEW.KMTR.SC.Y.0106.120723T1002Z-120724T0700Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 302 AM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: WEST TO SOUTHWEST WINDS OF 15 TO 30 KT ARE FORECAST THROUGH MONDAY EVENING. STRONGEST WINDS WILL BE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-231815- /O.EXT.KMTR.SC.Y.0105.000000T0000Z-120723T2200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 302 AM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH MID AFTERNOON ON MONDAY. STRONGEST WINDS WILL BE IN THE NORTHWEST PORTION OF THE AREA. * WAVES: STEEP FRESH SWELL WILL BE GENERATED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
375 WHUS76 KMTR 231550 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 850 AM PDT MON JUL 23 2012 PZZ570-232200- /O.CON.KMTR.SC.Y.0105.000000T0000Z-120723T2200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 850 AM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH MID AFTERNOON ON MONDAY. STRONGEST WINDS WILL BE IN THE NORTHWEST PORTION OF THE AREA. * WAVES: STEEP FRESH SWELL WILL BE GENERATED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-240000- /O.CON.KMTR.SC.Y.0106.000000T0000Z-120724T0700Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 850 AM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: WEST TO SOUTHWEST WINDS OF 15 TO 30 KT ARE FORECAST THROUGH MONDAY EVENING. STRONGEST WINDS WILL BE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
362 WHUS76 KMTR 232133 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 233 PM PDT MON JUL 23 2012 PZZ570-240545- /O.EXT.KMTR.SC.Y.0105.000000T0000Z-120724T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 233 PM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE IN THE NORTHWEST PORTION OF THE AREA. * WAVES: STEEP FRESH SWELL WILL BE GENERATED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-240545- /O.EXT.KMTR.SC.Y.0106.000000T0000Z-120724T1000Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 233 PM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: WEST TO SOUTHWEST WINDS OF 15 TO 30 KT WILL CONTINUE THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
914 WHUS76 KMTR 240340 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 840 PM PDT MON JUL 23 2012 PZZ570-241000- /O.CON.KMTR.SC.Y.0105.000000T0000Z-120724T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 840 PM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE IN THE NORTHWEST PORTION OF THE AREA. * WAVES: STEEP FRESH SWELL WILL BE GENERATED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-241000- /O.CON.KMTR.SC.Y.0106.000000T0000Z-120724T1000Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 840 PM PDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: WEST TO SOUTHWEST WINDS OF 15 TO 30 KT WILL CONTINUE THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
484 WHUS76 KMTR 240929 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 229 AM PDT TUE JUL 24 2012 PZZ530-241730- /O.CAN.KMTR.SC.Y.0106.000000T0000Z-120724T1000Z/ /O.NEW.KMTR.SC.Y.0107.120724T1900Z-120725T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 229 AM PDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS INCREASE TO 15 TO 25 KNOTS BY MIDDAY TODAY AND CONTINUE THROUGH THIS EVENING. WINDS WILL BE STRONGEST NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-241030- /O.CAN.KMTR.SC.Y.0105.000000T0000Z-120724T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 229 AM PDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 11:00 PM PDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 11:00 PM PDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1100 PM PDT SUN JUL 22 2012
.DISCUSSION...AS OF 8:55 PM PDT SUNDAY...SATELLITE IMAGERY SHOWS
AREAS OF STRATUS GATHERING ON THE IMMEDIATE COASTLINE MAINLY FROM
SAN MATEO COUNTY COAST SOUTH ALONG THE BIG SUR COASTLINE. A NEARLY
STATIONARY DRY UPPER LEVEL LOW PRESSURE AREA WAS LOCATED OVER THE
COASTAL WATERS AND IS FORECAST TO DRIFT SLOWLY NORTHEAST TONIGHT.
THE LOW WILL REACH THE SAN FRANCISCO BAY AREA MONDAY MORNING. A
FEW MID AND HIGH LEVEL CLOUDS COULD BE SEEN OVER SAN BENITO AND
INTERIOR MONTEREY COUNTIES THIS EVENING. AN NWS SPOTTER REPORTED
BEAUTIFUL SUNSET SKY CONDITIONS FROM NORTHERN SAN BENITO COUNTY
NEAR HOLLISTER THIS EVENING.
THE UPPER LOW WILL DRIFT SLOWLY NORTHEAST OVERNIGHT AS MENTIONED.
THIS COULD IMPACT THE MARINE LAYER SOMEWHAT POSSIBLY DEEPENING THE
LAYER AND ALLOWING THE STRATUS TO MOVE INLAND OVERNIGHT. THE
AIRMASS IS OTHERWISE FAIRLY STABLE WITHIN THE LOW LEVEL WITH TEMPERATURES
AT THE 850 MB LEVEL STAYING CLOSE TO THE 21-22C RANGE PER THE
LATEST NAM MODEL RUN. HIGHS TODAY WERE WARM TO HOT AGAIN ACROSS
THE INLAND VALLEYS BUT ACTUALLY COOLER IN COMPARISON TO SAT
AFTERNOON BY ROUGHLY 5 TO 15 DEGREES. IT WAS AS HOT AS 102F AT
PINNACLES AND 101F AT BRADLEY TODAY. ONSHORE WINDS WILL CONTINUE
ON MONDAY WHICH WILL HELP LOWER TEMPERATURES A BIT MORE...ANOTHER
5-7 DEGREES...MAINLY OVER INLAND VALLEYS.
GOING FORECAST LOOKS GOOD. OVERALL PATTERN WILL FEATURE WEAK LOW
PRESSURE TROUGHING OVER NORTHERNMOST CALIFORNIA AND BUILDING HIGH
PRESSURE OVER SOUTHERN CALIFORNIA. DRY WEATHER IS EXPECTED TO
PREVAIL DURING THE UPCOMING WEEK.
&&
.AVIATION...AS OF 10:55 PM PDT SUNDAY...VFR CONDS CONTINUE AT ALL
SF BAY TERMINALS LATE THIS EVENING. LATEST FOG PRODUCT SAT IMAGERY
SHOWING STRATUS CONFINED TO THE COAST FROM THE MARIN HEADLANDS
SOUTHWARD TO HALF MOON BAY...BUT NOW EXTENDING WELL INLAND AROUND
MRY BAY AND SOUTHWARD THROUGH THE SALINAS VALLEY. LATEST KSFO AND
SAN CARLOS SODARS SHOWS A MARINE LAYER DEPTH OF ABOUT 1000
FT...THEN SLOPING UPWARD TO THE SOUTH TO APPROX 1700 FT AT THE FT
ORD PROFILER SITE NEAR MRY BAY. AFTER HAVING INCREASED EARLIER
THIS EVENING TO ALMOST 8 MB...THE PRESSURE GRADIENT FROM KACV TO
KSFO HAS NOW DIMINISHED TO 5.9 MB...WHILE THE ONSHORE GRADIENT
FROM KSFO TO KSAC HAS INCREASED TO 3.9 MB. LATEST MODEL OUTPUT AND
STATISTICAL GUIDANCE CONTINUE TO INDICATE CIGS WILL DEVELOP AT
KSFO AND KOAK OVERNIGHT. HIGH BASED THUNDERSTORM ACTIVITY NOW
OCCURRING OVER PORTIONS OF THE CENTRAL VALLEY WILL REMAIN TO THE
EAST OF OUR DISTRICT.
VICINITY OF KSFO...MODERATE CONFIDENCE THAT IFR CIGS WILL DEVELOP
DURING THE LATE NIGHT HOURS AND THEN CONTINUE UNTIL CLEARING AROUND
MID-MORNING MONDAY.
KSFO BRIDGE APPROACH...SIMILAR TO SFO.
MONTEREY BAY AREA TERMINALS...CIGS WILL CONTINUE IN THE IFR/LIFR
RANGE OVERNIGHT AND INTO MONDAY MORNING...WITH CLEARING NOW
LOOKING JUST A BIT LATER THAN PREVIOUS THINKING...NOT UNTIL MIDDAY
TO EARLY AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...SF BAY UNTIL 1 AM
&&
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: BLIERNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.